Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 88, NWS North Platte, NE

June 17, 2019Chase County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 17, 2019, 5:33 PM MDT for Chase County, Nebraska. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 17, 2019, 5:33 PM MDT (23:33 UTC)
Expired
Jun 17, 2019, 6:02 PM MDT
In force
29 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.5 in
Wind
50.0 mph

County Chase County, NE

The radar

The Goodland radar (KGLD), 129 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2019-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2019-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-225 J/kg
Mixed-layer LCL
882 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 5:25 PM MDT, 8 minutes earlier.

Area forecast discussion, Jun 17, 5:25 PM MDT, 8 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
625 PM CDT Mon Jun 17 2019

.SHORT TERM...(This evening through Tuesday night)
Issued at 253 PM CDT Mon Jun 17 2019

A cluster of thunderstorms across northern Cherry County this
afternoon with a cold front extending west to east from central
Cherry County through Central Holt County. The thunderstorms
should develop a cold pool and reinforce the cold front as it
sags southward this evening. Deep layer shear up to 30 kts will
be supportive of a few strong to briefly sever storms this evening
across the area, as the main threat becomes heavy rainfall
overnight.

All models show an upper level low pressure circulation in
northeast Colorado early this evening lifting northeast across
southwest Nebraska late tonight and into central Nebraska Tuesday
morning. This will enhance the potential for heavy rainfall
across southwest into central Nebraska through early afternoon
Tuesday. Rainfall amounts of 1 to 2 inches are possible with
locally higher amounts. The Flood Watch now includes Grant,
Hooker, Arthur, Garfield and Wheeler Counties in addition to
counties in southwest and central Nebraska. The low will move to
the east and southeast Tuesday afternoon and evening with
decreasing chances for rainfall. The widespread rainfall and
overcast skies will bring cooler highs from 65 to 70. Winds will
be light easterly.

For Tuesday night, northwest flow aloft and a fairly moist
atmosphere will keep a 30-40 percent chance for showers and a few
thunderstorms in the evening, with decreasing chances overnight.
Lows will be in the lower 50s.

.LONG TERM...(Wednesday through Monday)
Issued at 253 PM CDT Mon Jun 17 2019

On Wednesday, Isolated strong to possible severe storms are
possible along and behind a leeside trough as winds aloft
increase. Timing favors the afternoon and early evening hours.
Highs to range from the low to mid 70s central and east, to near
80 in the west.

Dry conditions expected Thursday in a post frontal airmass. The
weather pattern will turn active gain Thursday night Through
Sunday as an upper trough across the Northwestern U.S. moves
across the Northern and Central Plains Saturday and Sunday. There
will be the potential for strong to severe storms at times, along
with heavy rainfall possible. Highs from the upper 70s to low 80s
Thursday cool back to 70 to 75 by Saturday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 625 PM CDT Mon Jun 17 2019

Coverage of thunderstorms will be the forecast challenge over the
next 24 hrs. Greatest concentration of storms will be in the
southern half of the forecast area tonight. Some fog will also be
possible toward morning though confidence in any particular
location is low.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Tuesday afternoon for NEZ023>029-035>038-
057>059-069>071.

&&

SHORT TERM...Roberg
LONG TERM...Roberg
AVIATION...JWS
Hazardous weather outlook, Jun 17, 2:27 PM MDT, 3 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
327 PM CDT Mon Jun 17 2019

NEZ004>010-022>029-035>038-056>059-069>071-094-182030-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
327 PM CDT Mon Jun 17 2019 /227 PM MDT Mon Jun 17 2019/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Showers and thunderstorms will become widespread this evening and
continue through the night, particularly across parts of southwest
and north central Nebraska. Some storms may be severe through the
evening with large hail and strong winds being the primary
threats. All thunderstorms will be capable of producing torrential
rainfall with rates of one inch per hour or greater, along with
frequent lightning. A Flood Watch is in effect for most of
southwest Nebraska and the central Sandhills.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

Continued slow-moving thunderstorms will present a heavy rainfall
threat, especially for areas east of Highway 83.

Nearly daily thunderstorm chances exist for Wednesday through
Sunday. Stay tuned to later forecasts regarding severe potential.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening. Hail, wind, and
flooding or rainfall reports are appreciated.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

DS

In the hours before

Local storm report, Jun 17, 3:14 PM MDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
414 PM CDT MON JUN 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             4 NW JOHNSTOWN          42.61N 100.11W
06/17/2019  E1.00 INCH       BROWN              NE   PUBLIC

&&

THORNE
Local storm report, Jun 17, 4:39 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
539 PM CDT MON JUN 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             6 NW JOHNSTOWN          42.63N 100.14W
06/17/2019  M0.88 INCH       BROWN              NE   PUBLIC

            6-8 INCHES OF ACCUMULATED HAIL ON HIGHWAY 20 BETWEEN WOOD
            LAKE AND JOHNSTOWN.

&&

THORNE
Special weather statement, Jun 17, 5:01 PM MDT, 32 minutes before
Special Weather Statement
National Weather Service North Platte NE
501 PM MDT Mon Jun 17 2019

NEZ069-172345-
Chase NE-
501 PM MDT Mon Jun 17 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHASE COUNTY UNTIL
545 PM MDT...

At 501 PM MDT, Doppler radar was tracking a strong thunderstorm near
Enders Reservoir State Recreation Area, or near Imperial, moving
south at 5 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Imperial, Enders, Enders Reservoir State Recreation Area, Champion,
Center Dam Campground, Area A Campground and Church Grove Campground.

This includes Highway 61 between mile markers 25 and 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4035 10170 4047 10172 4055 10150 4035 10135
TIME...MOT...LOC 2301Z 339DEG 6KT 4046 10160

JWS
Special weather statement, Jun 17, 5:05 PM MDT, 28 minutes before
Special Weather Statement
National Weather Service North Platte NE
605 PM CDT Mon Jun 17 2019

NEZ059-172330-
Lincoln NE-
605 PM CDT Mon Jun 17 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LINCOLN COUNTY UNTIL
630 PM CDT...

At 604 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wallace, or 22 miles north of Hayes Center. This storm was nearly
stationary.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Wallace.

LAT...LON 4074 10114 4080 10124 4092 10118 4084 10100
TIME...MOT...LOC 2304Z 231DEG 4KT 4081 10117

Snively
Local storm report, Jun 17, 5:20 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
620 PM CDT MON JUN 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             IMPERIAL                40.52N 101.64W
06/17/2019  E1.75 INCH       CHASE              NE   EMERGENCY MNGR

&&

SNIVELY
Special weather statement, Jun 17, 5:30 PM MDT, 3 minutes before
Special Weather Statement
National Weather Service North Platte NE
530 PM MDT Mon Jun 17 2019

NEZ057-058-180015-
Perkins NE-Keith NE-
530 PM MDT Mon Jun 17 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PERKINS AND
SOUTHWESTERN KEITH COUNTIES UNTIL 615 PM MDT...

At 530 PM MDT, Doppler radar was tracking a strong thunderstorm near
Big Springs, moving east at 10 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Brule and Megeath.

This includes Interstate 80 in Nebraska between mile markers 109 and
118.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4111 10205 4113 10189 4094 10179 4092 10205
TIME...MOT...LOC 2330Z 257DEG 7KT 4104 10201

JWS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 2:56 AM MDTFlood WatchLBFArthur, Blaine, Chase, Custer, Frontier, Garfield and 11 more22 hr
Jun 17, 12:52 PM MDTSevere Thunderstorm WarningLBFCherry38 min
Jun 17, 1:29 PM MDTAreal Flood AdvisoryLBFCherry3 hr
Jun 17, 1:39 PM MDTSpecial Weather StatementLBFCherry51 min
Jun 17, 2:21 PM MDTSpecial Weather StatementLBFCherry39 min
Jun 17, 2:48 PM MDTSevere Thunderstorm WarningLBFBrown, Cherry42 min
Jun 17, 3:19 PM MDTSevere Thunderstorm WarningLBFBlaine, Cherry, Thomas41 min
Jun 17, 4:07 PM MDTAreal Flood AdvisoryLBFBrown, Rock2 hr
Jun 17, 4:41 PM MDTAreal Flood AdvisoryLBFChase111 min
Jun 17, 5:01 PM MDTSpecial Weather StatementLBFChase44 min
Jun 17, 5:05 PM MDTSpecial Weather StatementLBFHayes25 min
Jun 17, 5:19 PM MDTAreal Flood AdvisoryLBFCuster3 hr
Jun 17, 5:24 PM MDTSevere Thunderstorm WarningLBFLincoln36 min
Jun 17, 5:30 PM MDTSpecial Weather StatementLBFKeith45 min
Jun 17, 5:51 PM MDTSpecial Weather StatementLBFLincoln24 min
Jun 17, 5:59 PM MDTAreal Flood AdvisoryLBFLincoln3 hr
Jun 17, 5:59 PM MDTSevere Thunderstorm WarningLBFLincoln31 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.